Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Bismarck, ND

July 16, 2011McLean County, Mercer County, Oliver County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2011, 7:14 AM CDT for McLean County, Mercer County, Oliver County, North Dakota. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2011, 7:14 AM CDT (12:14 UTC)
Expired
Jul 16, 2011, 8:15 AM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties McLean County, ND, Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 66 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:16 AM CDTHAIL 0.881 W Hazen, ND
Jul 16, 7:24 AM CDTTSTM WND GST 71Hazen, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 0.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS53 KBIS 161214
SVRBIS
NDC055-057-065-161315-
/O.NEW.KBIS.SV.W.0129.110716T1214Z-110716T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
714 AM CDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 815 AM CDT

* AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAZEN...OR 49 MILES NORTHWEST OF BISMARCK...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTER...STANTON...PICK CITY...LAKE SAKAKAWEA STATE PARK...FORT
  CLARK...RIVERDALE...HENSLER...COLEHARBOR...SANGER...FALKIRK...CROSS
  RANCH STATE PARK...UNDERWOOD...WASHBURN AND TURTLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF 
GOLF BALLS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
      4718 10075 4715 10084 4716 10096 4712 10094
      4707 10107 4707 10178
TIME...MOT...LOC 1214Z 248DEG 35KT 4732 10149
WIND...HAIL 60MPH 1.75IN

$$

HEINERT
3 follow-up statements
234 
WWUS53 KBIS 161234
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
734 AM CDT SAT JUL 16 2011

NDC055-057-065-161315-
/O.CON.KBIS.SV.W.0129.000000T0000Z-110716T1315Z/
MCLEAN ND-MERCER ND-OLIVER ND-
734 AM CDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLIVER...EASTERN MERCER AND SOUTH CENTRAL MCLEAN COUNTIES UNTIL 815
AM CDT...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
STANTON...OR 44 MILES NORTHWEST OF BISMARCK...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  HENSLER...COLEHARBOR...SANGER...FALKIRK...CROSS RANCH STATE PARK...
  UNDERWOOD...WASHBURN AND TURTLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF 
GOLF BALLS...AND STRONG THUNDERSTORM WIND GUSTS IN EXCESS OF 70 
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
      4718 10075 4715 10084 4716 10096 4712 10094
      4707 10107 4707 10178
TIME...MOT...LOC 1233Z 248DEG 35KT 4736 10126
WIND...HAIL 70MPH 1.75IN

$$

HEINERT
491 
WWUS53 KBIS 161254
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
754 AM CDT SAT JUL 16 2011

NDC055-057-065-161315-
/O.CON.KBIS.SV.W.0129.000000T0000Z-110716T1315Z/
MCLEAN ND-MERCER ND-OLIVER ND-
754 AM CDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLIVER...EASTERN MERCER AND SOUTH CENTRAL MCLEAN COUNTIES UNTIL 815
AM CDT...

AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO PING PONG BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FALKIRK...OR 44 MILES NORTH OF BISMARCK...MOVING EAST 
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TURTLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND STRONG WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
      4718 10075 4715 10084 4716 10096 4712 10094
      4707 10107 4707 10178
TIME...MOT...LOC 1254Z 248DEG 35KT 4744 10098
WIND...HAIL 60MPH 1.50IN

$$

HEINERT
974 
WWUS53 KBIS 161318
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
818 AM CDT SAT JUL 16 2011

NDC055-057-065-161328-
/O.EXP.KBIS.SV.W.0129.000000T0000Z-110716T1315Z/
MCLEAN ND-MERCER ND-OLIVER ND-
818 AM CDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OLIVER...EASTERN
MERCER AND SOUTH CENTRAL MCLEAN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEPARATE SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
PORTIONS OF BURLEIGH...MCLEAN...OLIVER AND SHERIDAN COUNTIES.

LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
      4718 10075 4715 10084 4716 10096 4712 10094
      4707 10107 4707 10178
TIME...MOT...LOC 1254Z 248DEG 35KT 4744 10098

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:03 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 16, 5:03 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
503 AM CDT SAT JUL 16 2011

.SHORT TERM...TODAY THROUGH SUNDAY AFTERNOON...

MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND HOT AND HUMID
WEATHER CONDITIONS. A MODEL BLEND WILL SUFFICE...BUT DID LEAN
AWAY FROM THE GFS/EC DEPICTIONS OF PRECIP CHANCES/QPF PLACEMENT.

CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE NORTHERN PLAINS
LEADING TO ANOTHER NIGHT OF NOCTURNAL CONVECTION. STORMS CONTINUE
TO BE MARGINALLY SEVERE THANKS TO UPPER LEVEL SUPPORT VIA THE
RIGHT ENTRANCE REGION OF AN UPPER JET STREAK...AND MID LEVEL
SUPPORT ON THE NOSE OF A LLJ. THIS ACTIVITY LOOKS TO BE MAINTAINED
TILL AROUND AND SHORTLY AFTER 12Z WHEN FORCING STARTS TO DIMINISH.

LOTS OF UNCERTAINTY AS TO THUNDERSTORM CHANCES LATER TODAY INTO
THIS EVENING. MODELS DEPICT A RATHER STRONG CAPPING INVERSION
HOLDING THROUGHOUT TODAY FOR MOST PLACES. THE EXCEPTION LOOKS TO
BE AROUND THE DEVILS LAKE BASIN AREA AS WELL AS ACROSS FAR SOUTH
CENTRAL CANADA WHERE THE CAP IS WEAKER AND WHERE MODELS SUGGEST A
MID LEVEL S/WV IMPULSE WILL TRACK. THE GFS AND ECMWF BOTH DEVELOP
PRECIP ACROSS MOST OF MY CENTRAL COUNTIES ALONG THE SFC TROUGH.
THINK THE BETTER CHANCES WILL BE OVER MY NORTHEAST AND EAST
CENTRAL...CLOSER TO WHERE THE 4KM WRF AND NAM INDICATE POSSIBLE
CONVECTION. WILL MENTION THE POSSIBILITY OF SEVERE STORMS.

THE OTHER HIGHLIGHT FOR TODAY WILL BE THE VERY WARM TEMPERATURES
COMBINED WITH SFC DEWPOINT TEMPS IN THE 60S TO MID 70S. RESULTANT
HEAT INDEX VALUES WILL BE OPPRESSIVE TO SAY THE LEAST ACROSS MY
CENTRAL COUNTIES. NOT AS WARM OR MOIST WEST ON THE BACKSIDE OF THE
TROUGH BUT STILL MUGGY. STILL THINK THE HIGHER DAYTIME TEMPS WILL
BE ALONG THE SFC TROUGH AXIS WHERE WE MAY SEE SOME BETTER SOUTH TO
SOUTHWESTERLY MIXING WINDS. THIS IS WHERE I PAINTED MID/UPPER 90S.
DO NOT THINK WE WILL SEE 100 GIVEN THE HIGH HUMIDITY...BUT CANNOT
RULE IT OUT ENTIRELY EITHER IF WE ARE ABLE TO MIX DOWN DRIER AIR
ALOFT.

CONTINUED WARM AND MUGGY TONIGHT...BUT UNLIKE THE LAST TWO NIGHTS
THE CHANCES FOR NOCTURNAL THUNDERSTORMS WILL BE LITTLE TO NONE
THANKS TO THE LACK OF A NOCTURNAL LLJ AND WEAKER SUPPORT ALOFT.

WARM FRONT SETTLES NEAR THE ND/SD BORDER AREA FOR SUNDAY...KEEPING
THE HOTTER TEMPERATURES SUNDAY AFTERNOON/EARLY EVENING MORE OVER
MY SOUTHERN COUNTIES. LOWERED TEMPS NORTH AND MAINTAINED MID/UPPER
90S SOUTH. MOIST EASTERLY FLOW WILL CONTRIBUTE TO WIDESPREAD
DEWPOINTS IN THE 70S FOR ALL BUT THE FAR NORTH AND WEST. HEAT
INDEX VALUES SUNDAY LOOK TO BE HIGHER SOUTH CENTRAL AND SOUTHEAST
THAN TODAY...AS WELL AS SOUTHWEST. LATER SHIFTS WILL NEED TO
CONSIDER ADDING PARTS OF SOUTHWESTERN NORTH DAKOTA INTO THE
EXCESSIVE HEAT WARNING OR INTRODUCE A HEAT ADVISORY. CHANCES FOR
THUNDERSTORMS SUNDAY DAYTIME WILL BE MINIMAL WITH THE UPPER LEVEL
RIDGE BUILDING FARTHER NORTH RESULTING IN A STRONG CAP.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

OVERALL WEATHER PATTERN REMAINS ABOUT THE SAME WITH THE
SUBTROPICAL RIDGE ANCHORED OVER THE CENTRAL PLAINS. PRECIPITATION
CHANCES WILL AVERAGE ONLY IN THE SLIGHT CHANCE CATEGORY MONDAY AND
TUESDAY WITH MODELS CONTINUING TO DEPICT THE RIDGE FARTHER TO THE
NORTH RESULTING IN A STRONG CAPPING INVERSION PERSISTING OVER THE
DAKOTAS. THIS WILL ALSO CAUSE HOT AND MUGGY CONDITIONS TO CONTINUE
THROUGH TUESDAY. BY MID WEEK A POTENT UPPER LEVEL S/WV TROUGH WILL
EJECT EAST-NORTHEAST ACROSS THE ROCKIES AND INTO SOUTH CENTRAL
CANADA...PUSHING THE RIDGE FARTHER SOUTH FINALLY ALLOWING DRY
SURFACE HIGH PRESSURE TO BUILD EAST INTO THE REGION. THE PATTERN
THEN TRIES TO REESTABLISH BACK TO OUR CURRENT FLOW.

&&

.AVIATION...

CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE DEVELOPING
ACROSS THE WEST NEAR KISN/KMOT/KDIK. WITHIN THESE STORMS...EXPECT
MVFR CEILINGS...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WINDS GUSTING UP TO 40 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL POSSIBLY AFFECT KBIS BY 12 UTC.

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE
PERIOD...EXCEPT FOR MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS...AS
WELL AS SOME PERIODS OF MVFR/IFR POSSIBLY AT KJMS/KBIS...WHERE
SCATTERED FOG MAY DEVELOP. THUNDERSTORMS MAY REDEVELOP LATER IN THE
PERIOD...AFTER 18 UTC...BUT THERE IS HIGH UNCERTAINTY TO WHETHER OR
NOT REDEVELOPMENT OCCURS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON
TO 10 PM CDT /9 PM MDT/ TUESDAY FOR NDZ011>013-019>023-025-
034>037-042-045>048-050-051.

&&

SHORT TERM...NH
LONG TERM....NH
AVIATION...LTH
Hazardous weather outlook, Jul 16, 4:21 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT SAT JUL 16 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
421 AM CDT SAT JUL 16 2011 /321 AM MDT SAT JUL 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH
DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY
DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE
BISNPWBIS PRODUCT.

THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF WEST AND CENTRAL
NORTH DAKOTA SATURDAY MORNING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS..LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT MAINLY CENTRAL AND EAST THIS AFTERNOON AND EVENING...THEN
INCLUDING THE NORTHWEST OVERNIGHT. SOME STORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH
DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY
DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE
BISNPWBIS PRODUCT.

CHANCES FOR THUNDERSTORMS ARE FORECAST EACH PERIOD. STRONG TO
SEVERE STORMS WILL REMAIN A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER AND
HEAVY RAIN REPORTS.

HEINERT

In the hours before

Special weather statement, Jul 16, 3:02 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CDT SAT JUL 16 2011

NDZ022-023-160845-
SHERIDAN ND-WELLS ND-
302 AM CDT SAT JUL 16 2011

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WELLS AND NORTHERN
SHERIDAN COUNTIES UNTIL 345 AM CDT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY FROM A STRONG THUNDERSTORM 47 MILES SOUTHEAST OF
MINOT...MOVING EAST AT 40 MPH. THIS BOUNDARY WILL MOVE ACROSS
NORTHERN SHERIDAN AND INTO NORTHWEST WELLS COUNTY IN THE NEXT HOUR.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. NO
THUNDERSTORMS WILL ACCOMPANY THE WINDS.

LOCATIONS NEAR THE PATH OF THE STRONG WINDS INCLUDE...
  KRUEGER LAKE...
  MCCLUSKY...
  SHEYENNE LAKE...
  MARTIN...
  HARVEY...
  MANFRED...
  WELLSBURG...
  HEIMDAL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HAMILTON
Special weather statement, Jul 16, 3:13 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT SAT JUL 16 2011

NDZ004-005-012-013-160915-
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
313 AM CDT SAT JUL 16 2011

...SPECIAL WEATHER STATEMENT FOR ROLETTE...PIERCE...EASTERN MCHENRY
AND EASTERN BOTTINEAU COUNTIES UNTIL 415 AM CDT...

AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY AHEAD OF A LINE OF THUNDERSTORMS EXTENDING FROM
12 MILES NORTHEAST OF BOTTINEAU TO 37 MILES SOUTHWEST OF RUGBY...AND
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. NO
PRECIPITATION WILL BE ASSOCIATED WITH THE STRONG WINDS...ALTHOUGH
THERE WILL BE A PERIOD OF RAIN...FOLLOWING THE STRONG WINDS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DUNSEITH...
  INTERNATIONAL PEACE GARDEN...
  RUGBY...
  SILVA...
  SELZ...
  ROLETTE...
  BELCOURT...
  WOLFORD...
  ST. JOHN...
  ROLLA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HAMILTON
Local storm report, Jul 16, 4:06 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     TSTM WND GST     8 E ROSEGLEN            47.75N 101.67W
07/16/2011  M58 MPH          MCLEAN             ND   MESONET

&&

LHUBER
Local storm report, Jul 16, 4:19 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     HAIL             GRASSY BUTTE            47.39N 103.25W
07/16/2011  M0.88 INCH       MCKENZIE           ND   CO-OP OBSERVER

&&

LHUBER
Local storm report, Jul 16, 7:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
706 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             BEULAH                  47.26N 101.78W
07/16/2011  E1.75 INCH       MERCER             ND   LAW ENFORCEMENT

&&

THAMILTO
Local storm report, Jul 16, 7:08 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
708 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             2 NW BEULAH             47.28N 101.81W
07/16/2011  M1.00 INCH       MERCER             ND   CO-OP OBSERVER

            PEA TO QUARTER SIZE HAIL...HEAVY RAIN...

&&

LHUBER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 11:32 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie58 min
Jul 16, 1:21 AM CDTSevere Thunderstorm WarningBISDunn, McLean, Mountrail, Ward54 min
Jul 16, 1:34 AM CDTAreal Flood AdvisoryBISBurke, Mountrail, Williams6 hr
Jul 16, 4:34 AM CDTAreal Flood AdvisoryBISMcKenzie3 hr
Jul 16, 5:03 AM CDTSevere Thunderstorm WarningBISDunn, McKenzie57 min
Jul 16, 5:32 AM CDTAreal Flood AdvisoryBISDunn, McKenzie3 hr
Jul 16, 5:58 AM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail62 min
Jul 16, 6:43 AM CDTSevere Thunderstorm WarningBISMercer33 min
Jul 16, 8:10 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver, Sheridan50 min
Jul 16, 8:54 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells51 min
Jul 16, 9:02 AM CDTSevere Thunderstorm WarningBISMcLean, Sheridan43 min
Jul 16, 9:28 AM CDTSevere Thunderstorm WarningBISFoster, Wells62 min
Jul 16, 9:36 AM CDTSevere Thunderstorm WarningBISSheridan, Wells39 min
Jul 16, 5:31 PM CDTTornado WarningBISBurleigh, Sheridan29 min
Jul 16, 5:57 PM CDTTornado WarningBISSheridan, Wells33 min
Jul 16, 6:29 PM CDTTornado WarningBISSheridan, Wells31 min
Jul 16, 6:52 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux53 min
Jul 16, 6:59 PM CDTSevere Thunderstorm WarningBISWells61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.